Share Facebook
Crohn's Disease Forum » Your Story » Teen with Crohn's


07-23-2015, 11:09 PM   #1
sidnove
 
sidnove's Avatar
 
Join Date: Jul 2015
Location: New York
Teen with Crohn's

new to this forum. was diagnosed with crohns in February 2015, a week after my 16th bday- GI found disease after doing endoscopy/colonoscopy. I recently finished a prednisone taper (starting w 60 mg). Ive been off prednisone for 3 weeks now and the acne on my face has increased tremendously. It looks terrible and hurts to a point where washing my face is just a nightmare. I've tried non prescription topical gels and tea tree oil along w some natural/organic face masks.. nothing seems to work. Dermatologist didnt help much. Any tips to clear up skin ASAP??

weird thing is, my skin was glowing while I was on high doses of prednisone. I wouldn't want to go back to those sleepless nights and extreme depression again though, even if it made my skin clear again
07-23-2015, 11:42 PM   #2
4peace
Senior Member
 
4peace's Avatar
 
Join Date: Sep 2010
Location: California

My Support Groups:
Unfortunately I don't have any suggestions (other than what you are doing) but I wanted to offer up support. I became ill with Crohn's when I was 17 years old and had surgery just before graduating from high school so I know how rough that can be! I'm 35 now and can say that as long as you have great doctors and a great network of support (family, friends and places like this forum) you will be ok! You will learn to listen to your body and follow it's warnings. Sometimes things like this acne etc will come up and they are FRUSTRATING but don't let it get you down, eventually it will sort itself out. Us Crohnies are unique and we never give up! Glad you found the forum, it is a tremendously helpful place to find answers and support! Hugs to you!
07-23-2015, 11:45 PM   #3
4peace
Senior Member
 
4peace's Avatar
 
Join Date: Sep 2010
Location: California

My Support Groups:
ps- try Googling: Lavender Essential Oil and Manuka Honey and see what comes up for those /acne. Particularly the Manuka Honey
07-25-2015, 04:33 AM   #4
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Are you mainly looking for natural treatments? If not and you're happy to take medications for it, talk to your doctor. I've not had acne myself, but I know there are some medications used to treat it.

It is odd that you'd develop it after stopping pred. Sometimes side effects take a while to go away, but I'm not sure they could actually get worse after stopping., so you may want to investigate other possible causes. In particular, you may want to ask your doctor to check your hormone levels.

Have you started any other medications that could be causing it?

It's also possible that it's not acne you're suffering from but another skin condition. Although the dermatogist you saw should have considered that possibility, if acne treatments aren't helping at all it may be something to think about.
Reply

Crohn's Disease Forum » Your Story » Teen with Crohn's
Thread Tools


All times are GMT -5. The time now is 01:53 PM.
Copyright 2006-2017 Crohnsforum.com